Alert archive / Iowa / Special Weather Statements in 2012

Special Weather Statement, NWS Quad Cities, IA

August 4, 201210 counties in Iowa

NWS Quad Cities, IA issued this special weather statement at Aug 4, 2012, 11:18 AM CDT for 10 counties in Iowa. It was in force for 102 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 11:18 AM CDT (16:18 UTC)
Expired
Aug 4, 2012, 1:00 PM CDT
In force
102 min
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Linn County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 12:02 PM CDTTSTM WND GST 505 W North English, IAEMERGENCY MANAGER REPORTED WINDS NEAR 50 MPH WITH HEAVY RAIN.
Aug 4, 12:25 PM CDTTSTM WND DMGFrytown, IATREES DOWN AND WINDOWS BLOWN OUT OF A RESIDENCE. A GRAIN BIN IS ALSO REPORTED DOWN. DELAYED REPORT.
Aug 4, 12:25 PM CDTTSTM WND GST 65W Norway, IASPOTTER ESTIMATED SUSTAINED 40 GUST 60-70 MPH.
Aug 4, 12:28 PM CDTTSTM WND GST 65W Norway, IAWINDS ESTIMATED AT 60 TO 65 MPH WITH HEAVY RAIN WITH VISIBILITY OF A QUARTER OF A MILE OR LESS.
Aug 4, 12:35 PM CDTTSTM WND DMG5 Nw Iowa City, IA3 INCH DIAMETER TREE BRANCH DOWN ON HOME. NUMEROUS SMALLER BRANCHES DOWN.
Aug 4, 12:35 PM CDTTSTM WND GST 605 Nw Iowa City, IA
Aug 4, 12:36 PM CDTTSTM WND GST 603 Wnw Iowa City, IAA TRAINED SPOTTER REPORTED ESTIMATED WIND GUSTS OF 50 TO 60 MPH.
Aug 4, 12:38 PM CDTTSTM WND GST 72Cedar Rapids Municipal, IAMEASURED FROM ASOS.
Aug 4, 12:38 PM CDTTSTM WND GST 72Cedar Rapids Municipal, IA
Aug 4, 12:40 PM CDTTSTM WND GST 601 Sse Cedar Rapids, IAA TRAINED SPOTTER ESTIMATED WINDS OF 50 TO 60 MPH.
Aug 4, 12:47 PM CDTTSTM WND GST 601 Sse Cedar Rapids, IA
Aug 4, 12:47 PM CDTTSTM WND GST 655 Nne Cedar Rapids, IAA TRAINED SPOTTER ESTIMATED THUNDERSTORM WINDS OF 06 TO 65 MPH.
Aug 4, 12:47 PM CDTTSTM WND GST 73Cedar Rapids Municipal, IA
Aug 4, 12:47 PM CDTTSTM WND GST 751 Sse Cedar Rapids, IAA TRAINED SPOTTER ESTIMATED WINDS OF 70 TO 75 MPH.
Aug 4, 12:48 PM CDTTSTM WND DMG1 Sw Cedar Rapids, IAA TRAINED SPOTTER REPORTED 3 TO 4 INCH DIAMETER TREE LIMBS DOWN. ESTIMATED WIND GUSTS OF 70 TO 75 MPH.
Aug 4, 12:48 PM CDTTSTM WND DMG2 Nnw North Liberty, IAALUMINUM FLAG POLE SNAPPED AND SEVERAL TREES DAMAGED.
Aug 4, 12:48 PM CDTTSTM WND GST 652 Nnw North Liberty, IAESTIMATED 60 TO 65 MPH.
Aug 4, 12:48 PM CDTTSTM WND GST 70Ely, IAESTIMATED WINDS OF 60 TO 70 MPH. HEAVY RAIN IS REDUCING VISIBILITY.
Aug 4, 12:55 PM CDTTSTM WND DMG1 Sse Cedar Rapids, IASPOTTER REPORT OF 12 INCH TREE TOWN. REPORT WAS DELAYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS83 KDVN 041618
SPSDVN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 AM CDT SAT AUG 4 2012

IAZ040-041-051-052-063-064-076-077-087-088-041800-
WASHINGTON IA-LINN IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-
HENRY IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1118 AM CDT SAT AUG 4 2012

...LINE OF THUNDERSTORMS...SOME STRONG WITH GUSTY WINDS AND LOCALLY 
TORRENTIALLY HEAVY RAIN EXPECTED THROUGH 1 PM...

WEATHER TYPE AND MAGNITUDE...A LINE OF THUNDERSTORMS WILL PASS THE 
AREA PRODUCING GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER 
SPEEDS POSSIBLE.  SOME HAIL UP TO THE SIZE OF PENNIES IS A SECONDARY 
RISK.  RAINFALL RATES OF OVER 2 INCHES ON HOUR IS ALSO POSSIBLE WITH 
AREA RAINFALL TOTALS OF .5 TO OVER 1.5 INCHES COMMON.

DURATION... THE LINE WILL PASS BETWEEN 1145 AM AND 1 PM CDT.  STRONG 
WINDS WILL BE POSSIBLE FOR UP TO 15 MINUTES AND LOCALLY HEAVY 
RAINFALL RATES UP TO A HALF HOUR WITH LIGHTER RATES AFTERWARDS.

ANY OUTSIDE UNSECURED ITEMS SHOULD SECURED DUE TO THE GUSTY WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
SATURDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4152 9230 4228 9228 4230 9207 4265 9208
      4265 9113 4230 9113 4230 9136 4142 9137
      4143 9148 4140 9149 4117 9148 4116 9137
      4082 9137 4081 9172 4090 9172 4090 9218
      4115 9218 4116 9241 4151 9242

$$

NICHOLS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:26 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 4, 9:26 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT SAT AUG 4 2012

.UPDATE...
AREA ON TAP FOR WIDESPREAD MODERATE TO HEAVY RAINFALL LATE MORNING
AND MAINLY PM HOURS WITH DEVELOPING MCS/MCV NOW INTO SW/W IA. LOCAL
TECHNIQUES SUPPORTS WIDESPREAD .5 TO 1.5 INCHES OF MUCH NEEDED RAIN
WITH LOCALLY HIGHER AMOUNTS WITH ANY TRAINING OF STORMS. WILL GO
CATEGORICAL POPS OVER MOST OF AREA TODAY WITH LOWER MAX HIGHS. IF
TEMPERATURES REACH NEAR 90 DEGREES...COULD SEE GUSTY WINDS APPROACHING
50+ MPH TO AROUND 60 MPH FOR MARGINAL SEVERE RISK. WBZ VALUES ARE
AOA 13K AGL WITH LOW SECONDARY RISK OF HAIL. THIS RAIN COULD BE
ENOUGH TO HELP AREA PLANTS AND POSSIBLY SOME OF THE CROPS. UPDATE
SHOULD BE OUT WITHIN NEXT 15 MINUTES. HEAVIEST RAIN AXIS APPEARS
WILL BE +/- 40 MILES JUST SOUTH OF I-80 CORRIDOR ATTM.

NICHOLS

&&

.PREV DISCUSSION... /ISSUED 644 AM CDT SAT AUG 4 2012/

AVIATION...
SOME MVFR FOG THIS MORNING IN VCNTY BRL AND CID...OTHERWISE VFR
THROUGH MID MORNING BEFORE EYES TURN TO SHOWER AND THUNDERSTORM
DEVELOPMENT ON A WARM AIR ADVECTION WING IN SOUTHEAST IA INTO
WESTERN IL. SCTRD THUNDERSTORMS COULD GET INTO THE VCNTY OF BRL
AND POSSIBLY MLI BY MID TO LATE MORNING. OTHERWISE MVFR TO IFR
SHOWER AND THUNDERSTORM THREAT INCREASES FROM THE WEST THIS
AFTERNOON AS A COLD FRONT APPROACHES THE AREA. SOUTHEAST WINDS
BECOME SOUTH TO SOUTHWEST THIS AFTERNOON. POSSIBLY BKN TO OVC CIGS AT
MVFR LEVELS WITH EMBEDDED IFR STORMS 19Z THIS AFTERNOON THROUGH
01Z THIS EVENING AT ALL TERMINALS BEFORE FRONTAL PASSAGE. WIND
SWITCH TO THE NORTHWEST AT 9-15 KTS FROM 23Z TO 02Z...BUT STORMS
AND ASSOCIATED OUTFLOW BOUNDARIES MAY BRING SHARP AND SUDDEN WIND
SHIFTS/GUSTS BEFORE THEN.   12

PREV DISCUSSION... /ISSUED 330 AM CDT SAT AUG 4 2012/

SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN COOL FRONT PUSHING EASTWARD
ACRS WESTERN MN...DOWN THROUGH SOUTH CENTRAL NEB AND INTO
NORTHWESTERN KS ATTM. TWO CONNECTED WARM FRONTS EXTENDING GENERALLY
WEST-TO-EAST OFF THIS FEATURE...ONE ACRS CENTRAL MN INTO SOUTHERN
WI AND THE OTHER ACRS NORTHEASTERN KS AND ACRS CENTRAL MO INTO
SOUTHERN IL. PLENTY OF PRESSURE FALLS FLANKING ALL OF THESE
BOUNDARIES. ALOFT...MAIN DIGGING UPPER LOW SEEN ON WATER VAPOR
IMAGERY ROLLING ACRS EASTERN MT/WY AND INTO THE DAKOTAS WITH A LEAD
MCV OVER EAST CENTRAL MN INTO NW WI. SOME DECENT MID AND UPPER LEVEL
JET STRUCTURES ROUNDING THIS UPPER WAVE AND STREAKING NORTHEASTWARD
TOWARD NW MN AND WESTERN ONTARIO.

SHORT TERM...TODAY AND TONIGHT...
TODAY...VERY CHALLENGING FCST WITH RESPECT TO PRECIP TIMING...
STRENGTH AND IT/S ASSOCIATED DEBRIS EFFECTS ON POTENTIAL TEMP WARM
UP. MANY SHORT RANGE MODEL FORCING PROGS SUGGEST DECENT ELEVATED WARM
AIR ADVECTION WING DEVELOPING ACRS MO/EASTERN KS AND THEN LIFTING
NORTHEASTWARD ACRS PORTIONS OF SOUTHEASTERN IA INTO WEST CENTRAL IL
LATER THIS MORNING. BOTH REGIONAL RADAR LOOPS SHOWING BLOSSOMING
CONVECTION ALONG THE WARM FRONT...AND ACCAS/STRATUS DEVELOPMENT
CURRENTLY ONGOING ACRS CENTRAL MO ARE SUGGESTING THIS PROCESS IS
BEING REALIZED. OTHER SCTRD CONVECTIVE ACTIVITY OCCURRING ACRS
NORTHEASTERN IA ON MN/WI MCS MAIN OUTFLOW BOUNDARY SURGE. THUS WILL
HAVE TO INCREASE POPS FOR SHOWERS AND STORMS ACRS AT LEAST THE
SOUTHWESTERN THIRD OF THE DVN CWA FROM 12Z-18Z...AS WELL AS THE
NORTHWESTERN THIRD FOR AT LEAST SCTRD COVERAGE IN THOSE AREAS. BOTH
THE 00Z RUN 4KM WRF AS WELL AS THE HIRES ARW MODEL RUNS CONTINUE TO
DEVELOP THESE PROCESSES INTO RATHER WIDESPREAD CONVECTION/STORM
CLUSTERS ACRS MUCH OF THE DVN CWA BY LATE MORNING AND INTO THE MID
AFTERNOON PERIOD...BEFORE THIS ACTIVITY SHIFTS OFF TO THE EAST AND
NORTHEAST WITH LITTLE REMAINING SHOWERS INTO THE EVENING. THIS
SCENARIO WOULD SQUELCH THE WARM UP POTENTIAL WHICH IS WIDESPREAD LOW
TO MID 90S WITH LESS CLOUDS AND PRECIP DELAY TIL LATER THIS
AFTERNOON. BUT THIS EARLIER CONVECTION OCCURRENCE WOULD ALSO LIMIT
HEATING...CAPE BUILD UP AND INSTABILITY THUS KILLING OFF MUCH OF A
SVR STORM POTENTIAL. OTHER MODELS DECAY THIS INITIAL WAA WING OF
SHOWERS IN TIME TO ALLOW ENOUGH PRE-FRONTAL WARMING COMBINED WITH
SFC DPTS IN THE UPPER 60S TO LOWER 70S TO FUEL HIGHS AT LEAST IN THE
LOWER 90S WITH SBCAPES OF 2K-3K J/KG BY MID AFTERNOON. JUST IN TIME
FOR THE MAIN COLD FRONTAL FORCING REGIME ASSISTED BY DEEP LIFT OFF
RIGHT ENTRANCE REGION OF 100+ KT UPPER JET STREAK. THIS SCENARIO AND
FCST SOUNDINGS SUGGESTING SOME INVERTED V SIGNATURES IN THE LOWER
LEVELS DO SUPPORT SOME SVR STORMS CAPABLE OF DAMAGING WIND GUSTS OF
AT LEAST 65 MPH AT SFC ARRIVAL. BULK SHEAR VALUES APPEAR MARGINAL
IN MUCH OF THE CWA THIS AFTERNOON BUT ARE LOCALLY ENHANCED ALONG ANY
BOUNDARY/FRONT OR THE APPROACHING SFC LOW CURRENTLY IN KS WHICH WILL
LOOK TO PASS ALONG THE SOUTHERN CWA THIS AFTERNOON ALONG INCOMING
COOL FRONT. MOST 00Z RUN MODELS DO HAVE THE MAIN COOL FRONTAL PASSAGE
ACRS THE EASTERN CWA BY 00Z SUNDAY...BUT THIS MAY BE TOO SLOW OR
OVERTAKEN BY STORM OUTFLOW. FOR NOW WILL MAINTAIN OR EVEN EXPAND THE
LIKELY POPS THIS AFTERNOON OVER MUCH OF THE DVN CWA IN PRIME
FORCING WINDOW...BUT STILL ADVERTISE HIGH TEMPS FROM 90 UP TO 95
EXCEPT IN THE FAR NORTHWEST WHERE CLOUDS LASTING LONGER MAY KEEP
HIGHS IN THE 80S. AGAIN LARGE TEMP BUST POTENTIAL IF MORNING
CONVECTION AND CLOUDS CONTINUE TO TAKE OFF LOCALLY AND LAST WELL
INTO THE AFTERNOON...THEN THERE WILL BE WIDESPREAD HIGHS IN THE 80S.
APPEARS AT LEAST THERE WILL BE A DECENT PLUME OF MOISTURE FEED
ADVECTING UP INTO THESE STORM MAKING PROCESSES TODAY AND INTO THE
EVENING WITH PRECIPITAL WATER VALUES OF 1.6 INCHES UP TO 2 INCHES.
EXTENT OF FORCING AND MOISTURE DEPTH SUGGESTS SOME AREAS MAY GET A
HALF INCH UP TO AN INCH OF RAINFALL BY EARLY EVENING...WITH THE
POTENTIAL OF LOCALIZED SWATHS OF 1-1.5 INCHES IN AREAS OF REPEATED
STORM OCCURRENCES. THESE HIGHER AMOUNTS MAY BE REALIZED MORE IN THE
SOUTHERN THIRD TO HALF OF THE FCST AREA WITH COMBO OF RAIN OFF THE
WARM AIR ADVECTION WING THIS MORNING...AND THE MAIN FRONT THIS
AFTERNOON AND EARLY EVENING. BUT MOST AREAS PROBABLY TO RECEIVE FROM
30 UP TO .75 OF AN INCH.

TONIGHT...WITH PROGRESSION OF FRONT AND TAKING INTO ACCOUNT SOME
POST-FRONTAL SHOWERS/STORMS...WILL WALK OUT LIKELY POPS ACRS THE EAST
AND SOUTHEAST THROUGH 03Z THIS EVENING WITH LINGERING SHOWERS AND A
FEW STORMS FURTHER TO THE WEST. ADDITIONAL RAINFALL AMOUNTS UP TO A
HALF INCH POSSIBLE EAST OF THE MS RVR AS WELL AS THE FAR SOUTHERN
CWA. MOST PRECIP SHOULD BE EAST AND SOUTH OF THE DVN CWA BY 06Z
SUNDAY...WITH IN-BUILDING HIGH PRESSURE AND NORTHWESTERN LLVL FLOW
SCOURING THINGS OUT. COOLER POST-FRONTAL INFLUX FROM AIRMASS
CURRENTLY ACRS THE DAKOTAS SUGGEST SOME AREAS MAY DIP INTO THE UPPER
50S BY 12Z SUNDAY IN THE NORTHWESTERN CWA.      12

LONG TERM...SUNDAY THROUGH NEXT FRIDAY...
SUNDAY AND MONDAY WILL BE COOL AND QUIET BEHIND SATURDAYS STRONG
COLD FRONT.  MUCH COOLER AIR SHOULD DROP INTO THE AREA AS A STRONG
SURFACE RIDGE BUILDS INTO WESTERN IOWA.  COMBINED WITH THE NORTHWEST
FLOW ALOFT...THIS BRINGS 850MB TEMPERATURES OF JUST 12-14C INTO THE
AREA BY SUNDAY AFTERNOON.  THIS SHOULD PRODUCE HIGH TEMPS FROM
AROUND 80 TO THE MID 80S SUNDAY...WITH CLEAR OR MOSTLY CLEAR SKIES
AND NORTHWEST SURFACE WINDS.  MONDAY TEMPERATURES WILL RECOVER
SOMEWHAT WITH AIRMASS MODIFICATION...BUT WARM AIR ADVECTION BEGINS
AGAIN ALOFT AT 850MB TEMPS WILL BE BACK IN THE 18-20C RANGE. THUS...
HAVE HIGH TEMPS IN THE MID TO UPPER 80S. LOW 90S ARE POSSIBLE FAR
SOUTHWEST...THOUGH HAVE NOT INCLUDED FOR NOW.  DEWPOINTS THROUGH THE
PERIOD TO BE RATHER DRY WITH THE ADVECTION IN FROM THE NORTHWEST AND
THE SUBSIDENCE AND DRY GROUND.

MONDAY NIGHT AND TUESDAY ANOTHER...THOUGH MUCH WEAKER...SHORTWAVE
AND COLD FRONT WILL MOVE THROUGH THE REGION.  WITH LITTLE MOISTURE
AVAILABLE...THIS FEATURE IS UNLIKELY TO PRODUCE MUCH IN THE WAY OF
PRECIPITATION.  HOWEVER...DO EXPECT SOME CLOUDS WITH IT. CONTINUED
WARM AIR ADVECTION ALOFT WILL ALLOW TEMPERATURES TO COME UP INTO THE
MID 80S TO LOW 90S. INCLUDED SOME SLIGHT CHANCE POPS MONDAY NIGHT IF
SOME CONVECTION CAN GET GOING TO OUR WEST AND DRIFT INTO OUR AREA.

AFTER WEDNESDAY MODEL SOLUTIONS BECOME LESS CONSISTENT.  IT APPEARS
THAT ANOTHER WAVE MOVES THROUGH THE AREA ON THURSDAY...BUT DUE TO
TIMING DIFFERENCES HAVE SLIGHT CHANCE POPS SPREAD OVER WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...THOUGH I ANTICIPATE THAT ONE OR MORE
OF THOSE PERIODS WILL BE DRY.  TEMPERATURES WEDNESDAY THROUGH
THURSDAY TO REMAIN JUST ABOVE NORMAL FOR EARLY AUGUST...BUT COOLER
THAN RECENT WEEKS.  THE SYSTEM THAT MOVES THROUGH ON THURSDAY APPEARS
TO BRING ANOTHER SHOT OF COOLER AIR...BUT THIS DOES NOT SEEM TO BE
REFLECTED YET IN THE GUIDANCE TEMPERATURES.  WILL HAVE TO MONITOR FOR
CHANGES TO THIS PERIOD...BUT WE MAY BE ABLE TO LOWER THE TEMPERATURES
SOME WITH LATER FORECAST CYCLES.     LE

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

NICHOLS
Hazardous weather outlook, Aug 4, 9:45 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 AM CDT SAT AUG 4 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
945 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS MORNING INTO THIS EVENING

A STRONG COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON
AND EVENING. IF TEMPERATURES CAN WARM TO NEAR 90 DEGREES...THIS FRONT
MAY PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
INTO THE EARLY EVENING. DAMAGING WINDS UP TO AROUND 60 MPH WOULD BE
THE PRIMARY THREAT FROM THESE STORMS...WITH A SECONDARY THREAT OF
LARGE HAIL UP TO 1 INCH.

WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED WITH MOST
LOCATIONS PICKING UP WELL OVER A QUARTER OF AN INCH OF MUCH NEEDED
RAIN. AREAS OF OVER .5 TO 1.5 INCHES OR MORE OF RAIN MAY FALL WITHIN
50 MILES OF THE I-80 CORRIDOR. ANY TRAINING OF STORMS COULD RESULT IN
ISOLATED RAIN AMOUNTS OF 2 TO 3 INCHES RESULTING IN SHORT TERM MINOR
WATER ISSUES.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A
SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...AND AGAIN WEDNESDAY
NIGHT THROUGH THURSDAY.  SEVERE WEATHER IS NOT ANTICIPATED MONDAY
NIGHT.  IT IS TOO SOON TO DETERMINE THE SEVERE WEATHER POTENTIAL FOR
WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

NICHOLS/LE

In the hours before

Special weather statement, Aug 4, 11:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1118 AM CDT SAT AUG 4 2012

IAZ040-041-051-052-063-064-076-077-087-088-041800-
WASHINGTON IA-LINN IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-
HENRY IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
1118 AM CDT SAT AUG 4 2012

...LINE OF THUNDERSTORMS...SOME STRONG WITH GUSTY WINDS AND LOCALLY
TORRENTIALLY HEAVY RAIN EXPECTED THROUGH 1 PM...

WEATHER TYPE AND MAGNITUDE...A LINE OF THUNDERSTORMS WILL PASS THE
AREA PRODUCING GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER
SPEEDS POSSIBLE.  SOME HAIL UP TO THE SIZE OF PENNIES IS A SECONDARY
RISK.  RAINFALL RATES OF OVER 2 INCHES ON HOUR IS ALSO POSSIBLE WITH
AREA RAINFALL TOTALS OF .5 TO OVER 1.5 INCHES COMMON.

DURATION... THE LINE WILL PASS BETWEEN 1145 AM AND 1 PM CDT.  STRONG
WINDS WILL BE POSSIBLE FOR UP TO 15 MINUTES AND LOCALLY HEAVY
RAINFALL RATES UP TO A HALF HOUR WITH LIGHTER RATES AFTERWARDS.

ANY OUTSIDE UNSECURED ITEMS SHOULD SECURED DUE TO THE GUSTY WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
SATURDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4152 9230 4228 9228 4230 9207 4265 9208
      4265 9113 4230 9113 4230 9136 4142 9137
      4143 9148 4140 9149 4117 9148 4116 9137
      4082 9137 4081 9172 4090 9172 4090 9218
      4115 9218 4116 9241 4151 9242

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:05 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Iowa, Johnson, Keokuk and 2 more55 min
Aug 4, 12:38 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 5 more67 min
Aug 4, 12:59 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa, Muscatine, Scott76 min
Aug 4, 1:19 PM CDTFlash Flood WarningDVNLinn82 min
Aug 4, 1:39 PM CDTFlash Flood WarningDVNScott70 min
Aug 4, 1:36 PM CDTSevere Thunderstorm WarningDVNBureau, Carroll, Henry, Jo Daviess, Putnam, Stephenson and 1 more84 min

Nearby

Special Weather Statements in Iowa, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.